My partner has been poz for 7 years; taking Trivada for 6.5 of those years. He started see his muscles waste and the clinic changed his regimen to Atripla 6 months ago; which I am taking as well. All of his labs have been good until now. His liver enzymes keep going up. They have asked that he stop taking supplements: Calcium, E, Multi-Vitamin, and to stop taking his protein shakes after the gym. Today his enzymes went up again, reaching 600. They now asked him to stop taking Atripla for a few days and they will run more labs and have scheduled a ultrasound. Also, his Hepatitis labs are negative. What do you think is going on? A problem with Atripla? Thanks for your response.
Thanks for your post.
Your partner's situation is fortunately uncommon; nonetheless, it would seem that something is significantly injuring his liver- this could be viral (unlikely, with negative antibodies), supplements (so stopping them makes a lot of sense), prescription medications (including Atripla) or others. It's also not a bad idea to repeat the hepatitis virus tests a few weeks later, just to be sure that his is not an acute infection (where it make take some time for the tests to become positive).
Since the onset of the liver test abnormality seems to follow the initiation of the Atripla, is makes sense to me that the efavirenz part could be the culprit.
Until this is sorted out it is very reasonable to hold medications; perhaps reintroducing his HIV medications with a replacement for the efavirenz.
Let us know how this turns out. Best of health,